Alert archive / Ohio / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 136, NWS Pittsburgh, PA

July 7, 20214 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2021, 9:04 PM EDT for 4 counties in Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2021, 9:04 PM EDT (01:04 UTC)
Expired
Jul 7, 2021, 9:30 PM EDT
In force
26 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 132 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:10 PM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 7, 5:10 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
510 PM EDT Wed Jul 7 2021

.SYNOPSIS...
Shower and thunderstorm chance will continue through Friday with the
gradual passage of a low pressure system.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Severe threat continues but is on the wane for most areas as
instability is diminishing and as outflow/pseudon warm front shifts
nwd. Warm, moist advection will continue overnight on the van of the
approaching trough, so iso/sct showers and thunderstorms will remain
in the wake of the severe threat.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
(Limited) diurnal heating and the approach/passage of a sfc cold
front will reinvigorate convection Thursday, with most locations
likely seeing rain. Little insolation will minimize instability and
mute any severe threat, but continued heavy rainfall may cause
issues, especially over locations that previously received heavy
rainfall. This threat could be further heightened if the region
(notably over southwest PA into northern WV) sees convective
enhancement due to the northward movement/position of Tropical Storm
Elsa. This will have to be monitored moving forward.

Precipitation will taper off Thursday night as the upper trough (and
Elsa) move east and weak dry advection develops within brief westerly
flow.

An additional shortwave will quickly follow Friday and tap into the
residual moisture in place to create another round of mostly
scattered showers and an isolated thunderstorm. Temperature Friday
will be near seasonal averages due to cold advection and only broken
sunshine.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A perturbed quasi-zonal flow may result in a series of troughs moving
through the upper Ohio River Valley into next week, providing
periodic chances for showers and thunderstorms and seasonable
temperature.

Model to model and run to run differences mean this period is fairly
low confidence and patience will be needed before any finer details
can be sussed out on actual temperature/precipitation trends, let
alone severe/flash flood threats.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Periodic restrictions and convection are likely through Thursday as
warm, moist advection continues with the advn of a cdfnt.

.Outlook...
A reprieve in periodic restrictions is expected on Saturday,
otherwise, the active pattern will continue into next week.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Jul 7, 5:39 PM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
539 PM EDT Wed Jul 7 2021

OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031-
073>076-WVZ001>004-012-021-509>514-082145-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver-
Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
539 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, northern West Virginia and the
northern panhandle of West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ007>009-015-016-082145-
Mercer-Venango-Forest-Clarion-Jefferson PA-
539 PM EDT Wed Jul 7 2021

...SEVERE THUNDERSTORM WATCH 345 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jul 7, 8:00 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
800 PM EDT WED JUL 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     1 N OUTCROP             39.79N  79.83W
07/07/2021                   FAYETTE            PA   EMERGENCY MNGR

            ROAD CLOSURE DUE TO TREES DOWN ALONG MORGANTOWN ROAD

&&

EVENT NUMBER PBZ2101891

MF
Local storm report, Jul 7, 8:18 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
818 PM EDT WED JUL 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     SAGAMORE                40.78N  79.23W
07/07/2021                   ARMSTRONG          PA   TRAINED SPOTTER

            LARGE TREE LIMBS AND BRANCHES DOWN, GREATER THAN 2" IN
            DIAMETER

&&

EVENT NUMBER PBZ2101892

MF
Local storm report, Jul 7, 8:30 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
830 PM EDT WED JUL 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     NEW CASTLE              41.00N  80.35W
07/07/2021                   LAWRENCE           PA   911 CALL CENTER

            TREES DOWN IN NEW CASTLE

&&

EVENT NUMBER PBZ2101893

MF
Local storm report, Jul 7, 8:34 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
834 PM EDT WED JUL 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     LATROBE                 40.31N  79.38W
07/07/2021                   WESTMORELAND       PA   ASOS

            50 KNOT WIND GUST REPORTED AT LATROBE AIRPORT

&&

EVENT NUMBER PBZ2101894

MF
Local storm report, Jul 7, 8:43 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
843 PM EDT WED JUL 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     NORTHVIEW HEIGHTS       40.48N  80.00W
07/07/2021                   ALLEGHENY          PA   911 CALL CENTER

            TREES AND POWER LINES DOWN; ROAD CLOSURE AT US 322

&&

EVENT NUMBER PBZ2101895

MF
Local storm report, Jul 7, 9:04 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
904 PM EDT WED JUL 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     1 E BOWLBY              39.71N  79.99W
07/07/2021                   MONONGALIA         WV   BROADCAST MEDIA

            TREES DOWN

&&

EVENT NUMBER PBZ2101896

MF

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:24 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland36 min
Jul 7, 8:41 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland34 min
Jul 8, 4:00 PM EDTSpecial Weather StatementPBZLawrence, Mercer45 min
Jul 7, 9:15 PM EDTSevere Thunderstorm WarningPBZBelmont, Harrison, Jefferson30 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.